Drug cocktail ‘scuzz’ leaves up to seven in hospital
Published 15/05/2014 | 02:30
STUDENTS have been warned about a new drug cocktail known as ‘scuzz’ after at least three people were hospitalised.
Up to seven University College Dublin students received hospital treatment after apparently taking the combination of LSD, speed and other amphetamines.
Gardai have launched an investigation into the use of the substance and have warned that fatalities could occur if the batch is not taken out of circulation.
It is understood that the students who were hospitalised are in a stable condition and are likely to recover.
UCD students union took to social networking sites to warn its members about the potential dangers of the drug.
“Several students have been taken into hospital after taking a bad cocktail of drugs that may have included amphetamines and LSD,” said a warning from the student union on Facebook.
It added: “The gardai are worried that fatalities may occur if this batch is not taken out of circulation.”
A number of students contacted the UCD union requesting further information on what symptoms to look out for.
A spokesman said that there was no evidence to suggest that the problem was confined to that university.
“We haven’t had any indication from the gardai to suggested that this is confined UCD. We just want our students to be safe. We are concerned for students across Dublin,” he said.
It is understood that there could still be a considerable amount of the drug in circulation.
A garda spokesman said that officers were aware of the incident and were investigating. He said that the HSE had also been notified.
Anyone with concerns or who has any more information on the illegal substance has been urged to call the garda drug unit on 01 666 9200.
American authorities recently said that LSD – the psychedelic drug that was popular in the 1960s and 1970s – appears to be making a comeback.
Irish IndependentFollow @Independent_ie